MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 07251378190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable negative results for 1 patient's sample tested with elecsys syphilis assay on two cobas 8000 cobas e801 immunoassay analyzers when compared to cobas c501 and c502 rapid plasma reagin (rpr).The customer's laboratory: cobas 8000: cobas c501 rpr: 1st run: positive (2.88 accompanied with a data flag).2nd run: positive (38.77 accompanied with a data flag, and tested with a decrease dilution).Cobas c502 rpr: 1st run: positive.2nd run: positive.Two cobas e801: 1st run: 0.213: negative (line a e801).2nd run: 0.114: negative (line c e801).3rd run: 0.0956: negative (line a e801).Manual rpr: negative (1:128 fold).Serodia treponema-pallidum particle agglutination (tppa): positive.The field service engineer (fse) brought the sample to another laboratory for further cross-checking.Cobas e801: 1st run: neat sample: 0.0963: negative.2nd run: 0.106: negative (1:10 manual dilution).Manual rpr: 1st run: positive (tested with 1:1 dilution).2nd run: weak positive (tested with 1:2 dilution).3rd run: negative (tested with 1:4 dilution).4th run: negative (tested with 1:8 dilution).5th run: negative (tested with 1:16 dilution).6th run: negative (tested with 1:32 dilution).7th run: negative (tested with 1:64 dilution).8th run: negative (tested with 1:128 dilution).A different laboratory: cobas 6000: cobas c501 rpr: 1st run: positive (2.4 accompanied with a data flag).2nd run: positive (39.27 accompanied with a data flag, and tested with a decrease dilution).3rd run: positive (100.51, tested with 1:20 fold).
 
Additional Manufacturer Narrative
The serial number for one e801 module was 18e3-09.The serial number for the other e801 module was not provided.The sample was requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The sample was received for investigation on 10-nov-2023.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and qc results were within ranges.The negative results of the samples in the elecsys syphilis assay, as reported by the customer, were confirmed.There was no evidence for single treponemal antigen reactivity (confirmed by inno-lia syphils score).No high-dose hook effect was observed in the elecsys syphilis assay.The investigation did not identify a product problem.The elecsys syphilis assay performs within specifications.The cause was consistent with a sample-specific discrepancy.Product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other finding.".

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18031714
Report Number1823260-2023-03469
Device Sequence Number17630879
Product Code LIP
UDI-Device Identifier04015630940356
UDI-Public04015630940356
Combination Product (Y/N)Y
Initial Reporter CountryMY
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number07251378190
Device Lot Number682565
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer11/10/2023
01/02/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/05/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale
Patient RaceAsian